I have been getting hives everyday for the past 4 years and they WON'T GO AWAY!!! I take medicine but then I became immune to Zyrtek because I took it so much. I've been to the doctors and they can't figure out what it is. They seem to flair up when i take hot showers or around my sock and underwear lines. does anyone know what to do?
You need to keep working with a doctor to find a medicine or combination of medicines that will work for you. The best doctor type to work with is an allergist. They are just more likely to try different combinations until they find something that works. there are all the usual things to try plus singulair, doxepine and sometimes you need one thing in the morning and another at night to keep the hives under control.
What worked for me was I went on a gluten free diet and after 2 months the hives I had for 10 years went away and I could go off my meds too. before you go on a gluten free diet, get tested for celiac disease and dermititis herpetifomis. They are both diseases caused by exposure to the gluten in wheat, rye and barley and things made fromt them. If the tests are positive, then a gluten free diet will most likely solve your problem. If the tests are negative, try the gluten free diet for 2-3 months to see if you have non-celiac gluten intolerance or a gluten, wheat, rye or barley allergy. If your symptoms abate, then stay gluten free and you should be rid of your hives.
The easiest way to start a gluten free diet is to eat fresh fruits and veggies, non-processed meat, chicken, fish, eggs and cheese. Add in rice and potatoes for starches. If the diet works, then you can start finding substitutes for pastas, breads, crackers, cookies, sauces and gravies. there are plenty out there, just finding which you like is the problem.
Good luck , hope this helps.
zyrtec is not the treatment for your "hives" some people have skin/vascular changes to water temperatures. you could have latex allergy, heat sensitivity, see an allergist/immunologist or dermatologist. might try Benadryl 25-50 at bedtime, caffeine will take away drowsy effect. are they itchy, interfere with breathing/sore throat? swallowing discomfort, do they ever go away? Any other symptoms? zyrtec is basically hydroxyzine HCL, which is an anti nausea med that is converted to the active form of "zyrtec" in the body as opposed to Hydroxyzine Pamoate which is Visteril, the longer acting anti emetic.